Alert archive / Kansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 119, NWS Topeka, KS

August 25, 2000Republic County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Aug 25, 2000, 8:23 PM CDT for Republic County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2000, 8:23 PM CDT (01:23 UTC)
Expired
Aug 25, 2000, 9:00 PM CDT
In force
37 min
Issued by
NWS Topeka, KS
Area
Whole counties

County Republic County, KS

The radar

The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2000-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2000-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1423 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
2809 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 260125
SVRTOP
KSC157-260200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
823 PM CDT FRI AUG 25 2000

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 900 PM CDT

* AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM NEAR BELLEVILLE...OR ABOUT 18 MILES  NORTH
  OF CONCORDIA...MOVING EAST AT 25 MPH.

* SOME LOCATIONS AFFECTED...
  MUNDEN
  CUBA
  NARKA
  BELLEVILLE

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER INSIDE A BUILDING.

}STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:20 PM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, Aug 25, 2:20 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
220 PM CDT FRI AUG 25 2000

TEMPS AND PRECIP CHANCES MAIN FORECAST CONCERNS.

ANOTHER HOT DAY ACROSS NORTHEAST KANSAS THIS AFTERNOON...WITH
TEMPERATURES OVER THE CENTURY MARK OVER PARTS OF THE CWA.
WATER VAPOR AND PROFILERS SHOW A WAVE OVER NORTH CENTRAL KANSAS
MOVING SOUTHEAST. VISIBLE SATELLITE AND SURFACE OBS SHOW SOME CU AND
AC CLOUDS AHEAD OF THE WAVE FROM CONCORDIA TO MANHATTAN.

LAPS DATA SHOWING CAP EROSION OVER THE SOUTHWEST CWA WHERE
TEMPERATURES ARE WARMEST. MAY HAVE TO ADD SOME LOW POPS FOR THIS
EVENING FOR SOUTHERN ZONES.

BOUNDARY HAS BEEN SLOW TO MOVE AND MIX OUT WITH KTOP STILL LIGHT AND
VARIABLE. MODELS SUGGEST THAT WINDS SHOULD TURN TO THE SOUTH ACROSS
THE NORTHERN COUNTIES OF THE CWA BY EARLY EVENING. COLD FRONT MOVING
INTO NORTHWEST NEBRASKA IS FORECAST TO MOVE INTO NORTHERN KANSAS
SATURDAY MORNING. WILL LEAVE LOW POPS ACROSS THE CWA TONIGHT AS
FRONT SLIDES SOUTH INTO SOUTHERN NEBRASKA. FRONT THEN STALLS NORTH
OF INTERSTATE 70 DURING THE DAY...AND WILL HAVE TO ADJUST
TEMPERATURES AND WINDS TO ACCOUNT FOR FRONTAL PLACEMENT. STILL LOOKS
LIKE AREAS SOUTH OF THE FRONT WILL BE HOT AND WILL GO IN THE 95 TO
100 DEGREE RANGE AND IN THE LOW TO MID 90S NEAR THE NEBRASKA BORDER.
WITH FRONT HANGING NEAR THE NEBRASKA BORDER THROUGH SUNDAY...WILL
ADD A SMALL POP FOR LATE AFTERNOON AND EVENING SATURDAY AND SUND2AY
NEAR THE FRONT...AS CAP ERODES IN THE LATE AFTERNOON HEAT EACH DAY.

SUNDAYS TEMPERATURES WILL BE SIMILAR TO SATURDAYS.

.TOP...NONE.

JW

Nearby

Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.